Florida, 2025

Hail in Florida, May 3, 2025

May 3, 2025 · NWS MOB · 2 events in 1 county or zone

Thunderstorms produced large hail in the western Florida panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms produced large hail in the western Florida panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 3, 12:33 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, May 3, 12:33 PM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
133 PM CDT Sat May 3 2025

...New Discussion...

.DISCUSSION...
Issued at 131 PM CDT Sat May 3 2025

Focus for this discussion will be on two potential impact periods,
the first being storms redeveloping this afternoon/evening and the
second being the potential for heavy rainfall towards the end of the
period.

Looking at the remainder of today, an upper level trough has made
its way into the Mississippi Valley with a cold front currently
extending through northern MS and southern LA. Low level flow has
become southerly over the last few hours, helping to filter an
abundance of moisture across the region. This will continue through
the afternoon as the front continues to drift southward. Hires
guidance is fairly consistent on a weak shortwave ejecting around
the base of the trough this afternoon, which will move through the
area as the front enters from the west. Given the forcing expected,
thunderstorms will redevelop (which we're already seeing to our
west) as diurnal heating continues, with this activity moving from
west to east across the local area this afternoon and evening.
Activity should dissipate around sunset, as the front sags south of
the area.

In terms of the hazards, it remains dependent on if we are able to
realize much, if any, instability. Extensive cloud cover across much
of the region is keeping temperatures in the lower to mid 70s.
Despite the cloud cover, we aren't quite to our peak heating time,
with several hours to warm up. This, combined with cooling aloft as
the shortwave moves through will steepen low and mid level lapse
rates. Deep layer shear will be enough for thunderstorms to maintain
some organization if storms mature enough, though low level shear is
meager and hodographs are linear. An isolated storm or two will be
capable of producing damaging wind gusts and large hail, but
confidence is low that there will be strong enough updrafts to tap
into the shear aloft.

After a couple of dry days to end the weekend and start the new
workweek, our focus will then turn to a potential flood threat later
in the week. An upper level trough developing over the Four Corners
region will pivot eastward on Tuesday and Wednesday. Multiple
shortwaves will continuously eject from the base of this trough.
Meanwhile, flow aloft over the local area will become southerly and
strengthen, filtering moisture into the area. Rain chances will
increase heading into Wednesday, as the first wave moves through the
area. The trough to our west will be slow moving, while a frontal
boundary stalls along the coast. This will set the stage for
repeated rounds of rainfall, some heavy at times. Though we're still
several days out, there's a good signal for locally heavy rain to
continue through Friday, when the trough finally makes it east of
the area. Ensemble means paint 3 to 4 inches of rain, which is what
our official forecast will showcase. It should be noted that there
is a 10% chance of exceeding 6 inches of rain for portions of the
area. Where the heaviest rain will set up and/or any training storms
is very uncertain, but it is something to check back on as we get
closer. /73

&&

.AVIATION...
(18Z TAFS)
Issued at 1250 PM CDT Sat May 3 2025

A scattered to broken cloud deck, with cloud bases around
1500-2500 feet, is in place across much of the area at issuance
time. Expect this layer to linger through the afternoon and into
the early evening hours. Another round of showers and storms is
beginning to develop over eastern Mississippi and will push
through the remainder of the area throughout the afternoon and
evening hours. Expect brief reductions in visibility in some of
the heavier activity. Rain chances diminish and VFR conditions
become prevalent by the late evening and through the remainder of
the period as a cold front moves through the area. Southwesterly
winds this afternoon will shift to northwesterly in the wake of
the front. /96

&&

.MARINE...
Issued at 321 AM CDT Sat May 3 2025

A light to moderate onshore flow into tonight will shift to a
offshore behind a weak cold front moving over area waters Saturday
night. Onshore flow returns Tuesday as a surface ridge over the
Southeast returns.
/16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      57  80  55  82  59  82  68  80 /  20   0   0   0   0  20  50  70
Pensacola   62  80  59  79  63  81  70  79 /  50   0   0   0   0  10  30  50
Destin      64  80  62  80  65  82  70  81 /  60   0   0   0   0  10  20  40
Evergreen   54  78  50  81  53  85  62  81 /  30   0   0   0   0  10  40  70
Waynesboro  52  77  49  79  54  80  62  77 /   0   0   0   0   0  30  70  90
Camden      52  75  50  77  53  80  61  78 /  20   0   0   0   0  10  50  80
Crestview   56  81  52  83  54  86  62  83 /  50   0   0   0   0  10  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday morning for ALZ265-266.

FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 3, 2:53 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
353 PM CDT Sat May 3 2025

ALZ264-032145-
Baldwin Central AL-
353 PM CDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BALDWIN COUNTY THROUGH
445 PM CDT...

At 353 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stapleton, or 6 miles north of Loxley, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3067 8783 3075 8784 3079 8769 3079 8761
      3078 8759 3074 8756 3069 8758
TIME...MOT...LOC 2053Z 255DEG 11KT 3072 8777

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, May 3, 2:55 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
355 PM CDT Sat May 3 2025

MSZ067-075-076-032145-
Perry MS-Greene MS-Wayne MS-
355 PM CDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PERRY...
SOUTHWESTERN WAYNE AND NORTHERN GREENE COUNTIES THROUGH 445 PM CDT...

At 354 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Richton, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Perry,
southwestern Wayne and northern Greene Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3143 8895 3143 8894 3149 8894 3151 8857
      3144 8848 3136 8848 3130 8857 3137 8897
TIME...MOT...LOC 2054Z 273DEG 26KT 3142 8890

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, May 3, 3:26 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
426 PM CDT Sat May 3 2025

ALZ264-FLZ201-032215-
Baldwin Central AL-Escambia Inland FL-
426 PM CDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BALDWIN AND
NORTHWESTERN ESCAMBIA COUNTIES THROUGH 515 PM CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Loxley, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3064 8764 3079 8762 3079 8756 3081 8758
      3086 8731 3085 8731 3080 8730 3079 8731
      3074 8731 3072 8730 3072 8728 3061 8726
TIME...MOT...LOC 2126Z 268DEG 21KT 3072 8756

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black

The radar

The Mobile radar (KMOB), 89 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Escambia

When
May 3, 4:09 PM CST
Where
Escambia County, 1 mi SE of Molino
Measured
1.25 in hail
Reported by
Public
Coordinates
30.710, -87.308

Hail, Escambia

When
May 3, 4:09 PM CST
Where
Escambia County, 2 mi S of Molino
Measured
1.5 in hail
Reported by
Public
Coordinates
30.691, -87.320

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265421, 1265422.